Publisher DOI: 10.1007/s10543-015-0574-9
Title: Simple floating-point filters for the two-dimensional orientation problem
Language: English
Authors: Ozaki, Katsuhisa 
Bünger, Florian 
Ogita, Takeshi 
Oishi, Shin’ichi 
Rump, Siegfried M. 
Keywords: Computational geometry;Floating-point arithmetic;Floating-point filter
Issue Date: 25-Jul-2015
Publisher: Springer Science + Business Media B.V
Source: BIT Numerical Mathematics 2 (56): 729-749 (2016-06-01)
Journal or Series Name: BIT 
Abstract (english): This paper is concerned with floating-point filters for a two dimensional orientation problem which is a basic problem in the field of computational geometry. If this problem is only approximately solved by floating-point arithmetic, then an incorrect result may be obtained due to accumulation of rounding errors. A floating-point filter can quickly guarantee the correctness of the computed result if the problem is well-conditioned. In this paper, a simple semi-static floating-point filter which handles floating-point exceptions such as overflow and underflow by only one branch is developed. In addition, an improved fully-static filter is developed.
URI: http://hdl.handle.net/11420/5502
ISSN: 1572-9125
Institute: Zuverlässiges Rechnen E-19 
Type: (wissenschaftlicher) Artikel
Funded by: Supported by the CREST program, Japan Science and Technology Agency (JST).
Appears in Collections:Publications without fulltext

Show full item record

Page view(s)

5
checked on Mar 31, 2020

Google ScholarTM

Check

Export

Items in TORE are protected by copyright, with all rights reserved, unless otherwise indicated.